Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Stochastics and Quality Control

Founded by Collani, Elart

Editor-in-Chief: Yanev, George P.

Editorial Board: Chimka, Justin / Dimitrov, Boyan / González , Miguel / Govindaraju, Raj / Hryniewicz, Olgierd / Kaishev , Vladimir / Moustafa, Magdi S. / Mukherjee, S.P. / Nishina, Ken / Rahim, Abdur / Saniga, Erwin M.

Online
ISSN
2367-2404
See all formats and pricing
More options …
Volume 23, Issue 2

Parameter Estimation for the Bivariate Exponential Distribution by the EM Algorithm Based on Censored Samples

David D. Hanagal / K. A. Ahmadi
Published Online: 2010-03-15 | DOI: https://doi.org/10.1515/EQC.2008.257

Abstract

In this paper, we estimate the parameters using the EM algorithm of the bivariate exponential distribution of Marshall-Olkin when the samples are right censored. The advantage of using the EM algorithm is that the observed data vector is viewed as being incomplete but regarded as an observable function of complete data. Then the EM algorithm exploits the reduced complexity of maximum likelihood estimation for complete data. We also derive the standard deviations of the estimates for this bivariate exponential distribution. A simulation study is conducted to compare the estimated values with the true values. It turns out that the estimates based on EM algorithm are more better than estimates obtained without the EM algorithm.

Key words:: Bivariate exponential; censored sample; EM algorithm; maximum likelihood estimation; missing data; simulation study

About the article

Published Online: 2010-03-15

Published in Print: 2008-10-01


Citation Information: Economic Quality Control, Volume 23, Issue 2, Pages 257–266, ISSN (Online) 1869-6147, ISSN (Print) 0940-5151, DOI: https://doi.org/10.1515/EQC.2008.257.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
J. A. Achcar, N. Davarzani, and R. M. Souza
Journal of Applied Statistics, 2016, Volume 43, Number 9, Page 1636
[2]
Nasser Davarzani, Ahmad Parsian, and Ralf Peeters
Communications in Statistics - Theory and Methods, 2015, Volume 44, Number 11, Page 2222

Comments (0)

Please log in or register to comment.
Log in